Alert archive / Kansas / Flash Flood Warnings in 2024

Flash Flood Warning 4, NWS Kansas City, MO

April 27, 2024Linn County, Kansas; Bates County, Missouri

NWS Kansas City, MO issued this flash flood warning at Apr 27, 2024, 7:48 PM CDT for Linn County, Kansas; Bates County, Missouri. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2024, 7:48 PM CDT (00:48 UTC)
Expired
Apr 28, 2024, 1:27 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Linn County, KS, Bates County, MO

The radar

The Pleasant Hill radar (KEAX), 73 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 9:09 PM CDTFLASH FLOOD5 Wsw Rich Hill, MOCounty Road 5007 closed south of County Road 9508 from flooding. Time based on dispatch report.
Apr 27, 9:30 PM CDTFLASH FLOODPleasanton, KSDelayed social media report of flash flooding around the Pleasanton area, with multiple roads closed. Time estimated from radar.
Apr 27, 10:21 PM CDTFLASH FLOOD3 E Rich Hill, MOState Highway B closed due to water over the roadway near the Bates County Drainage Bridge.
Apr 27, 11:45 PM CDTFLASH FLOOD3 Nne Hume, MOCounty road 7508 and 6508 flooded and impassable near Route V. Time based on dispatch report.
Apr 28, 12:30 AM CDTFLASH FLOOD5 W Rich Hill, MOFlooding on multiple sections of Route A. Time based on radar and social media reports.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 81 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2024-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 937 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2024-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
937 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
1.1
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted.

778 
WGUS53 KEAX 280048
FFWEAX
KSC107-MOC013-280645-
/O.NEW.KEAX.FF.W.0004.240428T0048Z-240428T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
748 PM CDT Sat Apr 27 2024

The National Weather Service in Pleasant Hill MO has issued a

* Flash Flood Warning for...
  Linn County in east central Kansas...
  Bates County in west central Missouri...

* Until 145 AM CDT.

* At 748 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 2 inches of 
  rain have fallen in Linn county Kansas. Heavy rainfall will 
  shortly begin affecting Bates county Missouri. Additional rainfall 
  amounts of 0.5 to 1.5 inches are possible in the warned area. 
  Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Butler, Adrian, Rich Hill, Pleasanton, La Cygne, Mound City, 
  Drexel, Linn Valley, Hume, Parker, Blue Mound, Prescott, 
  Amsterdam, Amoret, Rockville, Foster, Merwin, Passaic, Worland and 
  Ballard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3839 9461 3848 9461 3845 9407 3822 9408
      3821 9405 3803 9406 3804 9411 3806 9413
      3804 9420 3805 9420 3803 9423 3803 9424
      3805 9423 3805 9424 3806 9461 3804 9461
      3804 9508 3826 9508 3838 9506

FLASH FLOOD...RADAR INDICATED

$$

SAW
2 follow-up statements
672 
WGUS73 KEAX 280437
FFSEAX

Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1137 PM CDT Sat Apr 27 2024

KSC107-MOC013-280645-
/O.CON.KEAX.FF.W.0004.000000T0000Z-240428T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Linn KS-Bates MO-
1137 PM CDT Sat Apr 27 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT SUNDAY FOR 
LINN COUNTY IN EAST CENTRAL KANSAS AND BATES COUNTY IN WEST CENTRAL 
MISSOURI...

At 1137 PM CDT, The Department of Transportation reported Route B in 
southern Bates County is closed due to water over the roadway. 
Between 1.5 and 2.5 inches of rain have fallen. Additional rainfall 
amounts of 1 to 2 inches are possible in the warned area. Flash 
flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Department of Transportation.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Butler, Adrian, Rich Hill, Pleasanton, La Cygne, Mound City, 
  Drexel, Linn Valley, Hume, Parker, Blue Mound, Prescott, 
  Amsterdam, Amoret, Rockville, Foster, Merwin, Passaic, Worland and 
  Ballard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3839 9461 3848 9461 3845 9407 3822 9408
      3821 9405 3803 9406 3804 9411 3806 9413
      3804 9420 3805 9420 3803 9423 3803 9424
      3805 9423 3805 9424 3806 9461 3804 9461
      3804 9508 3826 9508 3838 9506

FLASH FLOOD...RADAR INDICATED

$$

73
501 
WGUS73 KEAX 280627
FFSEAX

Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
127 AM CDT Sun Apr 28 2024

KSC107-MOC013-280637-
/O.CAN.KEAX.FF.W.0004.000000T0000Z-240428T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Linn KS-Bates MO-
127 AM CDT Sun Apr 28 2024

...FLASH FLOOD WARNING IS CANCELLED FOR LINN COUNTY IN EAST CENTRAL 
KANSAS AND BATES COUNTY IN WEST CENTRAL MISSOURI...

This flash flood warning has been replaced by a new flash flood 
warning for the area that is in effect until 9:30 AM. Flooding is 
ongoing.

A Flood Watch remains in effect until 100 PM CDT Sunday for portions 
of Kansas and Missouri.

&&

LAT...LON 3839 9461 3848 9461 3845 9407 3822 9408
      3821 9405 3803 9406 3804 9411 3806 9413
      3804 9420 3805 9420 3803 9423 3803 9424
      3805 9423 3805 9424 3806 9461 3804 9461
      3804 9508 3826 9508 3838 9506

$$

73

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 6:06 PM CDT, 1 hour 42 minutes earlier. Its key messages:

  • Another round of severe storms possible this afternoon and evening. All severe hazards are possible during the day with a trend to flooding/ flash flooding overnight.
  • Strong to potentially severe storms linger into Sunday.
  • Unsettled pattern continues Tuesday through the end of next week. Best potential for additional severe storms is Tuesday afternoon and evening.
Area forecast discussion, Apr 27, 6:06 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
606 PM CDT Sat Apr 27 2024

.KEY MESSAGES...

- Another round of severe storms possible this afternoon and evening.
  All severe hazards are possible during the day with a trend
  to flooding/ flash flooding overnight.

- Strong to potentially severe storms linger into Sunday.

- Unsettled pattern continues Tuesday through the end of next
  week. Best potential for additional severe storms is Tuesday
  afternoon and evening.

&&

.DISCUSSION...
Issued at 243 AM CDT Sat Apr 27 2024

Today - Tonight: Satellite and radar imagery early this morning show
what is likely an outflow boundary draped from northeastern MO
southwestward over the KC area and then into eastern KS. It's
possible this could be the cold front but there isn't much of a
temperature/dew point difference across it. Regardless, models
have not initiated this boundary well and are too far north with
it. The boundary will stall close to where it is as of ~08Z.
The RAP 305K surface shows this reasonably well. There will be
enough forcing along this boundary that showers and storms
should increase in coverage across northern MO through the
morning hours. During the morning hours, when potential
instability is weakest, the threat of severe weather looks to be
low. Going into the afternoon and evening hours, as a very warm
and humid airmass builds south of the boundary, CAPE values
will increase substantially. Models vary on this as well but
HREF probabilities show a greater than 90% chance for 2000+ J/kg
of SBCAPE. There's even a 20% chance for SBCAPE to be greater
than 3000 J/kg over eastern KS and western MO. Additionally, as
upper-level flow increases, deep-layer shear will increase so
we'll be staring down the barrel of a potentially 3000+ J/kg
airmass with 40-50 kts of shear. If a storm can get going in the
open warm sector, it will very likely become severe with all
hazards possible. This still seems unlikely this far east and is
much more likely further west, closer to the dryline. The
region will also be in a favorable location of an
anticyclonically curved upper jet with strong diffluence noted
over the forecast area on streamline plots. In the lower-levels,
a strong low-level jet will increase in the evening with
intense moisture transport nosing right into eastern KS and
western MO. This all points to an increase in coverage/
intensity of convection this evening with rounds of very heavy
rainfall and flooding/ flash flooding likely into the overnight
hours.

Sunday - Sunday Night: Saturday night's convection will bleed into
Sunday as the low-level jet shifts eastward through the day and the
diffluent upper flow persists. With convection ongoing at the start
of this period, and then continuing through the day, we'll struggle
to rebuild the instability. CAPE values look to be at least half of
what we saw Saturday and likely even less, potentially less than
1000 J/kg. While deep-layer shear will remain impressive, the weaker
instability will limit the potential for severe weather.

Monday - Monday Night: This period looks to be dry as the main
trough that brought multiple rounds of severe weather to the region
exits to the east and a drier airmass moves into the area.

Mid to Late Next Week: Low-level flow returns to a southerly
trajectory Monday night into Tuesday. That will advect moisture back
into the area just in time for the next front to interact with
it Tuesday. The warmer and more humid airmass will lead to
moderate instability with potentially 2000+ J/kg of MLCAPE
Tuesday afternoon. With 30-40 kts of deep-layer shear, can't
rule out additional chances for strong to severe storms.
Unsettled weather will likely continue through the end of the
week as the area remains in a humid airmass with multiple
shortwave troughs moving through the flow. This will be resolved
better (and this forecaster will have more time to look at it)
in the coming days.

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 604 PM CDT Sat Apr 27 2024

Scattered thunderstorms becoming more widespread across the
metro through 04Z. Convection is expected to shift focus farther
to the southeast this evening. Potential for strong wind gusts
and large hail in the thunderstorms. MVFR stratus develops
behind the convection, and lingers through at least mid-day
Sunday with breezy south winds continuing.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Sunday afternoon for MOZ001>008-011>017-
     020>025-028>033-037>040-043>046-053-054.
     Wind Advisory until 7 PM CDT this evening for MOZ011-012-020.
KS...Flood Watch through Sunday afternoon for KSZ025-057-060-
     102>105.
     Wind Advisory until 7 PM CDT this evening for KSZ025-102.

&&

DISCUSSION...CDB
AVIATION...Collier
Hazardous weather outlook, Apr 27, 4:36 AM CDT, 15 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
436 AM CDT Sat Apr 27 2024

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-280945-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
436 AM CDT Sat Apr 27 2024

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Severe weather will be possible this evening into tonight. All
 modes of severe weather will be possible including large hail,
 damaging winds, and a few tornadoes.

 An additional 1 to 3 inches of rain will be possible which may lead
 to flash and river flooding.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Sunday through Friday

 Multiple rounds of strong to severe thunderstorms will continue
 Sunday. Large hail, damaging winds gusts, and a few tornadoes will
 all be possible. Heavy rain and flash flooding will also be
 possible.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Apr 27, 5:47 PM CDT, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
547 PM CDT Sat Apr 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     Hail             1 NNE Spickard          40.26N 93.58W
04/27/2024  M1.00 Inch       Grundy             MO   Emergency Mngr

            1 inch hail reported by emergency manager.

&&

RC
Local storm report, Apr 27, 5:58 PM CDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
558 PM CDT Sat Apr 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     Tornado          3 SE Gentry             40.31N 94.38W
04/27/2024                   Gentry             MO   Emergency Mngr

            Metal roof torn off residence. Metal in
            trees and some 4-6 inch limbs down. Time
            estimated via radar.

&&

BP
Local storm report, Apr 27, 6:16 PM CDT, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
616 PM CDT Sat Apr 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     Hail             3 ESE Trenton           40.06N 93.56W
04/27/2024  E1.00 Inch       Grundy             MO   Emergency Mngr

            Quarter-sized hail reported by emergency
            manager.

&&

RC
Local storm report, Apr 27, 6:58 PM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
658 PM CDT Sat Apr 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     Hail             Osgood                  40.20N 93.35W
04/27/2024  E1.00 Inch       Sullivan           MO   Law Enforcement

            1 inch hail reported near Osgood. Time
            estimate via radar.

&&

BP
Local storm report, Apr 27, 7:27 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
727 PM CDT Sat Apr 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     Tornado          2 E Laclede             39.78N 93.14W
04/27/2024                   Linn               MO   Trained Spotter

            Brief touchdown west of Brookfield. Time
            estimated from radar.

&&

BMW
Local storm report, Apr 27, 7:39 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
739 PM CDT Sat Apr 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     Tstm Wnd Gst     Independence            39.09N 94.41W
04/27/2024  E60 MPH          Jackson            MO   Public

            Also observed minor ponding. Relayed via
            social media.

&&

BP

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:06 PM CDTSevere Thunderstorm WarningEAXJohnson, Miami39 min
Apr 27, 7:29 PM CDTTornado WarningEAXLinn31 min
Apr 27, 7:39 PM CDTSevere Thunderstorm WarningEAXLinn, Miami51 min
Apr 27, 7:56 PM CDTAreal Flood AdvisoryEAXMiami3 hr
Apr 27, 8:02 PM CDTSevere Thunderstorm WarningEAXMiami43 min
Apr 27, 9:46 PM CDTRiver Flood WarningEAXLinn5 days
Apr 27, 9:46 PM CDTRiver Flood WarningEAXLinn6 days
Apr 27, 11:40 PM CDTSpecial Weather StatementEAXLinn35 min
Apr 28, 12:34 AM CDTFlash Flood WarningEAXLinn8 hr
Apr 28, 2:09 AM CDTFlash Flood WarningEAXLinn, Miami7 hr
Apr 28, 5:24 AM CDTRiver Flood WarningEAXMiami69 hr
Apr 28, 8:52 AM CDTAreal Flood WarningEAXLinn, Miami9 hr
Apr 28, 8:54 AM CDTAreal Flood WarningEAXLinn9 hr
Apr 28, 5:40 PM CDTAreal Flood WarningEAXLinn6 hr
Apr 27, 7:30 PM CDTFlash Flood WarningEAXAdair, Carroll, Chariton, Linn, Livingston, Macon and 1 more6 hr
Apr 27, 8:15 PM CDTTornado WarningEAXBates, Cass45 min
Apr 27, 8:31 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Johnson44 min
Apr 27, 8:35 PM CDTTornado WarningEAXCass, Henry, Johnson40 min
Apr 27, 9:07 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis38 min
Apr 27, 9:11 PM CDTTornado WarningEAXHenry, Johnson, Pettis34 min
Apr 27, 9:21 PM CDTRiver Flood WarningEAXJohnson, Pettis58 hr
Apr 27, 9:34 PM CDTRiver Flood WarningEAXRay49 hr
Apr 27, 9:34 PM CDTRiver Flood WarningEAXCarroll3 days
Apr 27, 9:34 PM CDTRiver Flood WarningEAXCooper46 hr
Apr 27, 9:34 PM CDTRiver Flood WarningEAXCooper63 hr
Apr 27, 9:40 PM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston12 days
Apr 27, 9:40 PM CDTRiver Flood WarningEAXChariton, Macon55 hr
Apr 27, 9:41 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis64 min
Apr 27, 9:49 PM CDTTornado WarningEAXJohnson, Pettis26 min
Apr 27, 9:50 PM CDTRiver Flood WarningEAXBuchanan47 hr
Apr 27, 10:10 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Pettis, Saline80 min
Apr 27, 10:51 PM CDTTornado WarningEAXCooper39 min
Apr 27, 11:04 PM CDTSpecial Weather StatementEAXBates26 min
Apr 28, 1:19 AM CDTAreal Flood WarningEAXAdair, Carroll, Chariton, Linn, Livingston, Macon17 hr
Apr 28, 1:42 AM CDTRiver Flood WarningEAXHoward28 hr
Apr 28, 3:42 AM CDTRiver Flood WarningEAXBates, Cass, Henry60 hr
Apr 28, 6:51 AM CDTRiver Flood WarningEAXClay, Platte7 hr
Apr 28, 6:53 AM CDTRiver Flood WarningEAXJackson7 hr
Apr 28, 7:21 AM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler16 hr
Apr 28, 11:07 AM CDTRiver Flood WarningEAXCarroll, Chariton12 days
Apr 28, 12:03 PM CDTRiver Flood WarningEAXPlatte45 hr
Apr 28, 12:23 PM CDTRiver Flood WarningEAXClay, Ray26 hr
Apr 28, 5:03 PM CDTRiver Flood WarningEAXLinn, Livingston41 hr
Apr 28, 5:08 PM CDTRiver Flood WarningEAXCooper, Howard4 days
Apr 28, 6:50 PM CDTRiver Flood WarningEAXChariton, Howard, Saline3 days

Nearby

Flash Flood Warnings in Kansas, 2024Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.